MAUDE Adverse Event Report: ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE

ABBOTT VASCULAR HI-TORQUE PILOT GUIDE WIRE
Model Number 1010482-H
Medical Device Problem Codes Break (1069); Failure to Advance (2524); Deformation Due to Compressive Stress (2889)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/11/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer reported the device was discarded.Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the patient presented with a mid-right coronary artery (rca), heavily calcified lesion.The pilot guidewire failed to advance the lesion.After several advancements attempts and added torque, the tip became floppy.Another unspecified guidewire was used, however, this guidewire also failed to cross the lesion.There were no adverse patient effects and there was no clinically significant delay.No additional information was provided.
 
Event or Problem Description
Subsequent to the initial medwatch report, the additional information was obtained: the pilot guide wire failed to advance the lesion due to anatomy.After the failure to cross, the tip was unable to hold shape.The core had not separated and the coils had not detached from the core.
 
Additional Manufacturer Narrative
Product performance engineering reviewed the incident information; however, there was no reported device malfunction and the product was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Based on the review of similar incident(s) there is no indication of a lot specific product quality issue.The investigation determined that the reported issue regarding failure to cross and the tip not holding its shape, appears to be related to operational circumstances of the procedure.Based on reported information, during advancement through the heavily calcified lesion, the guide wire failed to cross the anatomy, and likely causing coil damage including resulting in the tip shape issues.There is no indication of a product quality issue with respect to manufacture, design or labeling.The additional information was received reporting that the device tip did not hold its shape and there was no separation.This device malfunction would not be mdr reportable.H6: device code 1069 removed.

Brand Name
HI-TORQUE PILOT GUIDE WIRE
Common Device Name
GUIDE WIRE
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key9900395
Report Number2024168-2020-03109
Device Sequence Number2378127
Product Code DQX
UDI-Device Identifier08717648073892
UDI-Public08717648073892
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101116
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model Number1010482-H
Device Catalogue Number1010482-H
Device Lot Number9022771
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/11/2020
Supplement Date Received by Manufacturer05/18/2020
Initial Report FDA Received Date03/30/2020
Supplement Report FDA Received Date05/27/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1